So, I started taking Lexapro (the generic) on Saturday. Been 4 days now on 1/4 of a 5 mg tablet, and here I am trapped at home. I’ve been taking it with dinner (the first one I took with breakfast and it killed my stomach and made me swimmy all day). The last 3 days I’ve had a hard time waking up (feel kind of hung over), but the worst part is it’s really messing with my balance. I feel so off-kilter there’s no way I could drive to work. (And even if I thought I could, I’m not sure I could walk down the hall with the shiny floor and flourescent lights to get to my office…) Anyone have any thoughts on whether this will pass or if it’s a sign that an SSRI is not the way I need to go? I don’t have a lot of leave time (and haven’t had a vacation in 3 years, so was hoping to not use up what little I have!), so if I should kick it out now, it’d be good to know. Also, if it’d be worth it to tough it out. (I’m worried, though, that since I’m already on so little, it’ll be weeks of this before I can get to a decent dose…)
Hi I have has the exact same response just now with lexapro. If you are around can i ask did it get better?
I think it unlikely you’ll get a reply after such a time lapse. There’s always hope but most people it seems move on after a year or so, presumably recovered.
Lexapro is same drug family as Citalopram. Citalopram was the first drug my doctor gave me to try. As she handed me the prescription she warned me it would make me feel much worse, probably for about 3 weeks, before anything got better. I collected the drugs, read the leaflet, saw ‘dizziness’ was high on the list of side effects and as I was already dizzy 24/7 and had been for 3 months didn’t take it at all. However, all the drugs have side effects which can make decisions difficult. Discuss it with your doctor. Go on what they say or ask for a referral to a consultant neurologist or best still a neuro-otologist. Good luck with it. Don’t worry there’s quite a drug selection out there. One will suit in due course for sure.
Thanks for your reply. I am not taking it again as was very sick just after 2 times taking it. I had flu like symptoms and was very dizzy.
I am thinking to go on nortriptyline… Do you know if that causes water retention? Thanks
I actually gave that one up pretty quickly… It had me waking around the house holding the walls, because I was so much more off-balance. Pretty sure I gave it up after a week - or less - so I could at least get back to work.
yes exact same thing happened to me. Was so dizzy and ill i had no energy for 3 days. Are you on thing now? Thanks
Most all of the meds make us feel worse before we get better. It takes weeks or months before you can say you gave it a good trial and move on to the next drug. A lot of us have to try a few drugs before we find the one(s) that work(s) for our individual biology. It takes a long time and a lot of perseverance.
Sorry for delay in responsing. Somehow this one wasn’t flagged. Didn’t know it was here.
I’ve read Nori does cause water retention. All these wretched pills seem to sort (if you are lucky) one thing and cause something else. Dr Silver writes, you’ll find it somewhere on this forum, if a drug initially causes side effects, in the long term it might prove the most beneficial but then he’s not having to take them, is he and I might doubt that could apply to water retention some how. @flutters is spot on with her comments I’m afraid.